{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,13]],"date-time":"2026-10-13T16:59:48Z","timestamp":1791910788342,"version":"4.3.4"},"reference-count":27,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,2,6]]},"abstract":"<jats:p>We present a rare case of pentobarbital infusion causing propylene glycol-induced lactic acidosis, during refractory status epilepticus treatment in a 66-year-old man without seizure history.<\/jats:p>","DOI":"10.1136\/bcr-2017-223482","type":"journal-article","created":{"date-parts":[[2018,2,22]],"date-time":"2018-02-22T09:30:07Z","timestamp":1519291807000},"page":"bcr-2017-223482","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":3,"title":["Pentobarbital-induced lactic acidosis following status epilepticus barbiturate coma"],"prefix":"10.1136","volume":"2018","author":[{"given":"Todd Rabkin","family":"Golden","sequence":"first","affiliation":[{"name":"Department of Medicine, University of Arizona, Tucson, Arizona, USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Veronika","family":"Solnicky","sequence":"additional","affiliation":[{"name":"Department of Medicine, University of Arizona, Tucson, Arizona, USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Rita","family":"Wadeea","sequence":"additional","affiliation":[{"name":"Department of Medicine, University of Arizona, Tucson, Arizona, USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Sehem","family":"Ghazala","sequence":"additional","affiliation":[{"name":"Department of Medicine, University of Arizona, Tucson, Arizona, USA"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2018,2,22]]},"reference":[{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.1","doi-asserted-by":"crossref","first-page":"499","DOI":"10.4037\/ajcc1999.8.1.499","article-title":"Propylene glycol toxicity related to high-dose lorazepam infusion: case report and discussion","volume":"8","author":"Arbour","year":"1999","journal-title":"Am J Crit Care"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.2","doi-asserted-by":"publisher","DOI":"10.1097\/01.CCM.0000134831.40466.39"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.3","doi-asserted-by":"publisher","DOI":"10.1592\/phco.21.13.1140.34611"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.4","first-page":"274","article-title":"Propylene glycol\u2013induced lactic acidosis secondary to a continuous infusion lorazepam. (abstract 43)","volume":"13","author":"D\u2019Ambrosio","year":"1993","journal-title":"Pharmacotherapy"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.5","doi-asserted-by":"publisher","DOI":"10.1378\/chest.128.3.1674"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.6","doi-asserted-by":"publisher","DOI":"10.1378\/chest.118.2.545"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.7","doi-asserted-by":"crossref","first-page":"1","DOI":"10.1155\/2017\/2979486","article-title":"Propylene Glycol Toxicity in Adolescent with Refractory Myoclonic Status Epilepticus","volume":"2017","author":"Bjur","year":"2017","journal-title":"Case Rep Pediatr"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.8","doi-asserted-by":"publisher","DOI":"10.1111\/j.1525-139X.2007.00280.x"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.9","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM199804023381407"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.10","doi-asserted-by":"crossref","first-page":"753","DOI":"10.1097\/00003246-198608000-00021","article-title":"Nitroglycerin-induced intracranial hypertension","volume":"14","author":"Verresen","year":"1986","journal-title":"Crit Care Med"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.11","doi-asserted-by":"publisher","DOI":"10.1016\/S0022-3476(78)81183-4"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.12","doi-asserted-by":"publisher","DOI":"10.1093\/toxsci\/46.2.410"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.13","doi-asserted-by":"publisher","DOI":"10.1006\/faat.1994.1076"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.14","doi-asserted-by":"publisher","DOI":"10.1016\/S0272-6386(97)90577-1"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.15","first-page":"277","article-title":"Propylene glycol toxicity in children","volume":"19","author":"Lim","year":"2014","journal-title":"J Pediatr Pharmacol Ther"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.16","doi-asserted-by":"crossref","first-page":"308","DOI":"10.1016\/S0140-6736(03)12326-4","article-title":"Agitation by sedation","volume":"361","author":"Tuohy","year":"2003","journal-title":"The Lancet"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.17","doi-asserted-by":"publisher","DOI":"10.1592\/phco.2006.26.1.23"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.18","doi-asserted-by":"publisher","DOI":"10.1177\/0885066608315808"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.19","doi-asserted-by":"publisher","DOI":"10.1001\/jama.1985.03350350100031"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.20","doi-asserted-by":"publisher","DOI":"10.3109\/10408444.2013.792328"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.21","doi-asserted-by":"publisher","DOI":"10.1007\/s00134-001-1125-1"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.22","doi-asserted-by":"publisher","DOI":"10.1592\/phco.23.10.1094.32762"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.23","first-page":"367","article-title":"Development and evaluation of a guideline for monitoring propylene glycol toxicity in pediatric intensive care unit patients receiving continuous infusion lorazepam","volume":"20","author":"Hansen","year":"2015","journal-title":"J Pediatr Pharmacol Ther"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.24","doi-asserted-by":"publisher","DOI":"10.1056\/NEJM200009143431116"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.25","doi-asserted-by":"publisher","DOI":"10.1227\/00006123-199508000-00035"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.26","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.1991.00400110137026"},{"key":"2025082704014896000_2018.feb21_2.bcr-2017-223482.27","doi-asserted-by":"publisher","DOI":"10.1345\/aph.1L186"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2017-223482","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,27]],"date-time":"2025-08-27T11:01:58Z","timestamp":1756292518000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2017-223482"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,2,22]]},"references-count":27,"alternative-id":["10.1136\/bcr-2017-223482"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2017-223482","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2018,2,22]]}}}